Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Life Threatening Side Effects of HAART
Nov 5, 2002

Dr. Boyle, I thought you would be the one best to answer my question and I am going to try to make it simple. I have been positive since 1991 and have been on almost every HIV med out there. Now, eleven years later I have diabetes, severe hypertension, cardiomyopathy, Congestive heart failure and a poor quality of life. I feel like these are all related to years of toxic HIV meds. Do you believe that these could be due to the HAART? Secondly, I am having a difficult time with finding a Physician who can treat me completely. Any suggestions for people like me who have multiple diseases who find it difficult to get treated without seeing multiple doctors who do not communicate with each other? I feel pulled like a rubber band. Thank you for you help. I am 39 years old and I want to keep living!!! Todd

Response from Dr. Boyle

Todd: I'm sorry to hear that you're having so many difficult problems. Some of them, for example the diabetes, may be related to antiretrovirals, but some are highly unlikely to be, for example the severe hypertension. Since you have severe problems in a number of different areas, you need an expert in each area. I think that the complexity and severity of your medical problems make treatment by a generalist (who could try to treat everything) a bad idea. Perhaps you would do better if you could find a major medical center to recieve treatment, since it will have all of these experts under one roof and you won't have to travel quite as much to see al the doctors that you need to. Another approach is to ask for a copy of each doctors note so that you can bring it to show the other doctors and keep them informed about what all the other doctors treating you are doing. Good luck.



Previous
Please clarify Dr. Henry
Next
STD

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement